MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0781-40
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the cool line catheter for investigation.A supplemental report will be filed when the product investigation has ben completed.
 
Event or Problem Description
A (b)(6) years old male patient ((b)(6) kg) was hospitalized and underwent ivtm treatment with target temperature set to 34°c degree.Cool line catheter was inserted into the internal jugular left vein by a physician without issues.After 26 hours of the treatment, the blood was noted in the suk and catheter leak was suspected.The temperature was at 34°c degree when the issue was noted.Per reporter, the catheter was not removed.No other temperature management procedures was performed.The current condition of the patient is intubated.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
The reported complaint was not confirmed.Unable to confirm the reported problem due to the condition in which the catheter was received.Visual inspection of the returned catheter was performed.The catheter was returned with a damaged shaft, the catheter was completely cut at 1 inch away from the distal end of the manifold.Blood had accumulated/dried up on the balloons.Unable to perform the pressurized functional testing due to the condition in which the catheter was received.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for a catheter with a lot number 80765.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood avenue
san jose CA 95131
MDR Report Key8035710
Report Number3010617000-2018-01117
Device Sequence Number13811964
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0781-40
Device Catalogue Number8700-0781-40
Device Lot Number80765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight75